Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 9, 2007, 6:23 PM EDT for Pasco County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2007, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 9, 2007, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Pasco County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:50 PM EDT | TSTM WND DMG | Dade City, FL | A LARGE TREE AND POWERLINES DOWNED ONTO A VEHICLE ON THE 1300 BLOCK OF 19TH STREET IN DADE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 092223 SVRTBW FLC101-092300- /O.NEW.KTBW.SV.W.0067.070609T2223Z-070609T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 623 PM EDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PASCO COUNTY IN FLORIDA. * UNTIL 700 PM EDT * AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER DADE CITY...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DADE CITY NORTH. DADE CITY. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2825 8217 2839 8225 2843 8210 2833 8206 $$ 24
2 follow-up statements
000 WWUS52 KTBW 092245 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 644 PM EDT SAT JUN 9 2007 FLC101-092300- /O.CON.KTBW.SV.W.0067.000000T0000Z-070609T2300Z/ PASCO- 644 PM EDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHEASTERN PASCO COUNTY... THE SEVERE THUNDERSTORM WILL BE NEAR... DADE CITY. DADE CITY NORTH. THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING... PENNY SIZE HAIL. 60 MPH WIND GUSTS. PLEASE REPORT WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2825 8217 2839 8225 2843 8210 2833 8206 $$ 24
000 WWUS52 KTBW 092256 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 656 PM EDT SAT JUN 9 2007 FLC101-092304- /O.EXP.KTBW.SV.W.0067.000000T0000Z-070609T2300Z/ PASCO- 656 PM EDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PASCO COUNTY WILL EXPIRE AT 700 PM EDT... AT 656 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. && LAT...LON 2825 8217 2839 8225 2843 8210 2833 8206 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:24 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 9, 1:24 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 124 PM EDT SAT JUN 9 2007 .SHORT TERM (TONIGHT - MONDAY)...WEAK STATIONARY FRONTAL BOUNDARY OVER THE SOUTHEASTERN STATES WILL MEANDER SOME OVER THE NEXT COUPLE OF DAYS...BUT BASICALLY STAY NORTH OF THE REGION THROUGH MONDAY. MEANWHILE...MUCH DRIER AIR ALOFT HAS MOVED OVERHEAD AND WILL STAY WITH US THE ENTIRE PERIOD. GFS CROSS SECTIONS SHOW VERY DRY AIR WILL REMAIN IN PLACE BETWEEN 500 AND 700 MB...WHICH WILL ALL BUT SQUELCH OUR AFTERNOON THUNDERSTORMS. WILL KEEP 20 PERCENT CHANCE AWAY FROM THE COAST EACH AFTERNOON... BUT ANY STORMS THAT DO DEVELOP SHOULD BE CONFINED TO THE SEA BREEZE BOUNDARY. TEMPERATURES WILL GENERALLY REACH 90 TO 95...BUT SOME COASTAL AREAS WILL BE HELD TO THE UPPER 80S WITH EARLY ONSHORE WINDS. .LONG TERM (MONDAY NIGHT - SATURDAY)...PAST SVRL RUNS OF GFS HAVE SHOWN A LONGWAVE TROF DEEPENING ALONG OR JUST OFF THE SE U.S. COAST MONDAY NIGHT THROUGH WED NIGHT. THIS TROF MAY ENHANCE THE RISK FOR AFTERNOON TSTMS TUESDAY AND WEDNESDAY...SO WILL MAINTAIN 30 POPS INLAND THOSE DAYS. OTHERWISE...WILL KEEP DIURNAL POPS BELOW CLIMO AND CAPPED AT 20 PCNT THURSDAY AND FRIDAY WITH DRY NW FLOW OVER OUR AREA AND PW PROGS AROUND 1.3 INCHES. FOR SATURDAY...LOW CONFIDENCE IN GFS SOLUTION SHOWING A WAVE OF LOW PRES APPROACHING FROM THE SOUTH...ESP GIVEN THE LACK OF SUPPORT BY OTHER GLOBAL MODELS. FOR NOW WILL JUST KEEP A 20 POP IN SAT AFTERNOON FOR TYPICAL SEA BREEZE ACTIVITY. TEMPS DURING THE LONG TERM NEAR NORMAL. && .AVIATION...MUCH DRIER AIRMASS IN PLACE THIS AFTERNOON COMPARED TO YESTERDAY...AS SUCH ANY TSTMS THAT FORM SHOULD REMAIN VERY ISOLD. OTHERWISE...VFR CONDITIONS REST OF TODAY. MODELS SUGGEST A NARROW BAND OF MOISTURE AHEAD OF A WEAK TROF WILL CROSS THE AREA TONIGHT...THUS WILL ALLOW FOR SOME MID CLOUDS...BUT FOR NOW WILL MAINTAIN DRY TAFS WITH VFR CONDITIONS OVERNIGHT. && .MARINE...NO MARINE CONCERNS THROUGH THE PERIOD AS HIGH PRESSURE REMAINS OVER THE COASTAL WATERS. WINDS LESS THAN 15 KNOTS AND SEAS LESS THAN 4 FEET THROUGH THE PERIOD. && .FIRE WEATHER...VERY WARM TEMPERATURES WILL RESULT IN RELATIVE HUMIDITIES DROPPING TO BETWEEN 35 AND 40 PERCENT OVER THE INTERIOR SUNDAY AFTERNOON...BUT NO RED FLAG CONDITIONS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... TPA 75 90 76 90 / 10 10 5 10 FMY 71 92 74 92 / 10 10 5 20 GIF 72 94 73 93 / 10 20 10 20 SRQ 72 90 73 89 / 10 10 5 10 BKV 68 92 69 92 / 10 20 10 20 SPG 77 88 78 92 / 10 10 5 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE....JILLSON LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Jun 9, 5:38 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 538 AM EDT SAT JUN 9 2007 FLZ039-042-043-048-091500- LEVY-CITRUS-SUMTER-HERNANDO- 538 AM EDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SLIGHTLY DRIER AIR WILL FILTER INTO THE REGION TODAY. HOWEVER...A FRONTAL BOUNDARY OVER THE SOUTHEAST UNITED STATES WILL MAINTAIN A CHANCE FOR THUNDERSTORMS ACROSS THE NATURE COAST THIS AFTERNOON. THERE ARE ALSO INDICATIONS THAT THE STRONGER STORMS COULD HAVE DAMAGING WINDS AS WELL AS SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE TOWARDS THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... THE FRONT WILL DISSIPATE ON SUNDAY. HOWEVER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP EACH AFTERNOON. THE STRONGER STORMS CAN PRODUCE BRIEF GUSTY WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ049>052-055>057-060>062-065-091500- PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 538 AM EDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SLIGHTLY DRIER AIR WILL FILTER INTO THE REGION TODAY...REDUCING RAIN CHANCES CLOSER TO NORMAL FOR THIS TIME OF YEAR...ISOLATED OVER CENTRAL FLORIDA AND SCATTERED OVER SOUTHWEST FLORIDA. THE STRONGER STORMS COULD HAVE BRIEF GUSTY WINDS AS WELL AS HEAVY RAINS AND FREQUENT LIGHTNING. THE GENERAL MOTION FOR TODAYS STORMS WILL BE TOWARDS THE SOUTHWEST. ...THUNDERSTORM IMPACT... .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP EACH AFTERNOON. THE STRONGER STORMS CAN PRODUCE BRIEF GUSTY WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.